Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 4, 2021Crenshaw County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 4, 2021, 2:37 PM CDT for Crenshaw County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 2:37 PM CDT (19:37 UTC)
Expired
Jun 4, 2021, 3:15 PM CDT
In force
38 min
Issued by
NWS Mobile, AL

County Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WWUS84 KMOB 041937
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Fri Jun 4 2021
 
ALZ058-042015-
Crenshaw AL-
237 PM CDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 315 PM CDT...

At 236 PM CDT, the strong thunderstorm was located near Rutledge, or
6 miles northwest of Luverne, moving northeast at 10 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Luverne, Rutledge and Petrey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8634 3176 8644 3181 8645 3197 8629
      3196 8619 3193 8618 3189 8617 3186 8618
      3183 8618 3181 8620 3179 8620 3179 8615
      3172 8615
TIME...MOT...LOC 1936Z 229DEG 10KT 3178 8634 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 12:47 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 4, 12:47 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1247 PM CDT Fri Jun 4 2021

.NEAR TERM /Now Through Saturday/...An unsettled pattern continues
with an upper level trough gradually shifting east across the
northeastern U.S. tonight into Saturday. Over the south-central
Plains, a cutoff upper level low slowly gyrates over Texas through
Saturday. This is promoting deep layer southerly flow over the
region, and with a surface high pressure centered over the western
Atlantic, low level southeasterly to at times easterly flow
persists.

The aforementioned pattern is allowing for deep moisture
transport off the Gulf of Mexico over the region, and likewise our
PWAT's are around two inches and we are consistently sporting dew
points in the upper 60's to lower 70's. Extensive cloud cover
today has limited surface heating, with most locations maintaining
upper 70's to lower 80's, with the exception being over our far
eastern counties where some sunshine has peaked through and
temperatures have risen into the middle 80's. Forecast highs were
adjusted accordingly to account for the cloud cover. Showers and
thunderstorms are slowly developing and percolating this afternoon
amidst an environment characterized by SBCAPE in the 1,000 to
2,000j/kg range and effective shear values meagerly in the 20 to
25kt range. Expect this to be the case for most of today, and
potential for wet microbursts does exist for the remainder of the
afternoon. Expect shower and thunderstorm activity to wane by this
evening.

Tonight will feature cloudy skies with isolated showers and
perhaps a thunderstorm over the region, greatly reduced coverage
compared to earlier in the day. Overnight lows will be warm, a
tic warmer than the previous night with lows generally at or
around 70 degrees. Shower and thunderstorm coverage will once
again increase Saturday over the region as instability builds
into the 1,500 to 2,500j/kg range. Shear may be slightly better
Saturday as effective shear values reach the 20 to 30kt range. It
looks like another day of wet microburst potential lies ahead, and
should be rather similar to the risk from Friday given near two
inch PWATs, ample CAPE, and decent precip loading with
thunderstorms. Highs on Saturday should reach into the upper 70's
and lower 80's over the western half of the CWA of far
southwestern AL into southeastern MS. Middle to perhaps upper 80's
are possible further east where cloud cover may be a little less
and any precipitation takes longer to move into and develop in
these regions. A low risk of rip currents continues through the
period. MM/25

&&

.AVIATION...
18Z issuance...The aviation forecast is a bit of a pain for the
next 24 hours. Isolated to scattered shower and thunderstorm
development is promoting pockets of MVFR ceilings to develop and
propagate in spots (more recently seen with the KMOB
observations). Given the propensity for these showers and
thunderstorms to randomly develop and percolate over the region,
anticipate times of MVFR ceilings and visibility when these move
over any given location. Otherwise, expect VFR ceilings and
visibility to prevail throughout the period. There is the
potential for wet microbursts today and Saturday, which could
result in sudden downbursts of heavy rainfall and strong wind
gusts. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 4, 1:51 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
151 PM CDT Fri Jun 4 2021

ALZ261>263-041930-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
151 PM CDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 230 PM
CDT...

At 150 PM CDT, the strong thunderstorm was located near I65 And AL
158, or 5 miles west of Saraland, moving east at 20 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Axis, I65 And I165
and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3072 8820 3089 8827 3104 8790 3079 8782
      3080 8792 3085 8791 3088 8789 3090 8789
      3092 8791 3080 8793 3079 8792 3079 8797
      3080 8799 3078 8799 3075 8802 3075 8803
      3076 8803 3074 8807
TIME...MOT...LOC 1850Z 251DEG 19KT 3083 8815
Special weather statement, Jun 4, 2:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Fri Jun 4 2021

ALZ058-042015-
Crenshaw AL-
237 PM CDT Fri Jun 4 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 315 PM CDT...

At 236 PM CDT, the strong thunderstorm was located near Rutledge, or
6 miles northwest of Luverne, moving northeast at 10 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Luverne, Rutledge and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 8634 3176 8644 3181 8645 3197 8629
      3196 8619 3193 8618 3189 8617 3186 8618
      3183 8618 3181 8620 3179 8620 3179 8615
      3172 8615
TIME...MOT...LOC 1936Z 229DEG 10KT 3178 8634

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:20 PM CDTAreal Flood AdvisoryMOBClarke, Mobile, Washington3 hr
Jun 4, 1:51 PM CDTSpecial Weather StatementMOBMobile39 min
Jun 4, 3:25 PM CDTAreal Flood AdvisoryMOBClarke, Wilcox3 hr
Jun 4, 12:27 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone4 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.